Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

June 27, 2019Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 27, 2019, 4:02 PM EDT for Murray County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2019, 4:02 PM EDT (20:02 UTC)
Expired
Jun 27, 2019, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 121 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS82 KFFC 272002
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019
 
GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
      3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:12 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 27, 3:12 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Thu Jun 27 2019

.SHORT TERM /Tonight through Friday Night/...

The upper ridge will remain over the southeast through the period. A
weak upper low in the vicinity of middle TN/northern AL is forecast
to stay to our west. The air mass is still generally dry...however
afternoon instability has increased. A few showers or thunderstorms
are possible although there is not much of a trigger. Looks like the
east central sections of GA remain the most stable. Watching the
complex in AL to see if it continues to develop to the east. These
storms may be associated with the TN upper low. Have increased the
pops a bit in the northwest this evening to account for that. Not
much change in the pattern for the remainder of the period. Looking
at basically a diurnal pattern to convection. East to southeast
winds will help to increase moisture and pops are a bit higher and
more widespread.

41

.LONG TERM /Saturday through Thursday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Forecast period should continue to be mainly influenced by some
lingering enhanced moisture trapped in a broad upper ridge across
the northern Gulf states. With conditional instability present,
have chance pops most days for daily diurnally driven convection
and slight pops in the overnight periods. Temps generally close to
climo norms through weekend then trend about 5 degrees above
normal for early next week with amplifying ridge.

Baker

&&

AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through this forecast period. Isolated to scattered showers and
thunderstorms are expected...mainly after 20z. Coverage is not
expected to be high enough to include anything higher than a VCSH
in the TAFs..but may have to update if storms threaten. Winds will
remain on the east side through the period.

//ATL Confidence...18Z Update...

Medium to high all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  69  90 /  20  20  10  20
Atlanta         72  89  71  88 /  20  20  20  30
Blairsville     63  84  63  84 /  30  30  20  40
Cartersville    68  90  69  90 /  30  30  20  30
Columbus        72  92  73  90 /  20  20  20  40
Gainesville     68  87  69  88 /  20  20  10  30
Macon           69  91  70  90 /  20  20  10  40
Rome            67  90  69  90 /  30  30  20  30
Peachtree City  68  89  69  88 /  20  20  20  30
Vidalia         71  90  72  92 /  10  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 27, 6:52 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
652 AM EDT Thu Jun 27 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
652 AM EDT Thu Jun 27 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Some isolated thunderstorms are possible in parts of north and
central Georgia this afternoon into evening. A few strong storms
are possible with gusty winds, occasional lightning and heavy
rain.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected across the area
Thursday through Monday, primarily in the afternoon and evening
hours. Some strong storms are possible and isolated severe cannot
be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 27, 1:36 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     2 S THE ROCK            32.94N  84.24W
06/26/2019                   UPSON              GA   EMERGENCY MNGR

            REPORTS OF TREES DOWN AND STRUCTURAL DAMAGE TO A
            RESIDENTIAL HOME OCCURRED NEAR THE INTERSECTION OF THE
            ROCK RD. AND ROCK SCHOOL HILL RD. JUST SE OF THE
            THOMASTON UPSON COUNTY AIRPORT.

&&

EVENT NUMBER FFC1900545

NJM
Special weather statement, Jun 27, 2:30 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jun 27 2019

GAZ006-007-271900-
Gilmer GA-Fannin GA-
230 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER AND
NORTHEASTERN FANNIN COUNTIES UNTIL 300 PM EDT...

At 229 PM EDT...a strong thunderstorm was over Cherry Log, or near
Blue Ridge. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Blue Ridge, Morganton, Pisgah, Mineral Bluff, Cherry Log, Epworth and
Loving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3476 8451 3496 8440 3491 8419 3468 8426
TIME...MOT...LOC 1829Z 284DEG 1KT 3481 8436

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 27, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Thu Jun 27 2019

GAZ004-005-272030-
Whitfield GA-Murray GA-
402 PM EDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHERN MURRAY COUNTIES UNTIL 430 PM EDT...

At 401 PM EDT...a strong thunderstorm was over Gregory, or 11 miles
north of Chatsworth...moving northwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3497 8463 3485 8473 3490 8498 3499 8492
      3499 8466
TIME...MOT...LOC 2001Z 116DEG 8KT 3493 8477

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:30 PM EDTSpecial Weather StatementFFCFannin30 min
Jun 27, 4:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Jun 27, 5:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Jun 27, 5:10 PM EDTSevere Thunderstorm WarningFFCChattooga35 min
Jun 27, 5:17 PM EDTSpecial Weather StatementFFCWalker28 min
Jun 27, 5:33 PM EDTSpecial Weather StatementFFCFloyd27 min
Jun 27, 5:47 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker43 min
Jun 27, 6:00 PM EDTSevere Thunderstorm WarningFFCChattooga45 min
Jun 27, 6:15 PM EDTSpecial Weather StatementFFCFloyd30 min
Jun 27, 6:38 PM EDTSpecial Weather StatementFFCDade37 min
Jun 27, 7:51 PM EDTSpecial Weather StatementFFCChattooga24 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.